Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS Amarillo, TX

April 15, 2016Cimarron County, Oklahoma; Dallam County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2016, 4:15 PM CDT for Cimarron County, Oklahoma; Dallam County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2016, 4:15 PM CDT (21:15 UTC)
Expired
Apr 15, 2016, 5:00 PM CDT
In force
45 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cimarron County, OK, Dallam County, TX

The radar

The Amarillo radar (KAMA), 143 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 4:19 PM CDTHAIL 1.753 Nw Ware, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WUUS54 KAMA 152115
SVRAMA
OKC025-TXC111-152200-
/O.NEW.KAMA.SV.W.0006.160415T2115Z-160415T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
  CENTRAL DALLAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 500 PM CDT

* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARE...OR 17
  MILES NORTHWEST OF DALHART...MOVING NORTHEAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3606 10266 3614 10296 3662 10271 3651 10219
TIME...MOT...LOC 2114Z 202DEG 43KT 3620 10277 

HAIL...1.50IN
WIND...60MPH
 
$$

CE
2 follow-up statements
690 
WWUS54 KAMA 152136
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT FRI APR 15 2016

OKC025-TXC111-152200-
/O.CON.KAMA.SV.W.0006.000000T0000Z-160415T2200Z/
CIMARRON OK-DALLAM TX-
436 PM CDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL CIMARRON AND NORTHERN DALLAM COUNTIES...

AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
WARE...OR 20 MILES NORTHWEST OF DALHART...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL CIMARRON AND NORTHERN DALLAM COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3618 10263 3628 10287 3662 10271 3651 10219
TIME...MOT...LOC 2135Z 203DEG 19KT 3632 10271 

HAIL...1.00IN
WIND...60MPH
 
$$

CE
061 
WWUS54 KAMA 152155
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT FRI APR 15 2016

OKC025-TXC111-152204-
/O.EXP.KAMA.SV.W.0006.000000T0000Z-160415T2200Z/
CIMARRON OK-DALLAM TX-
455 PM CDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CIMARRON AND
NORTHERN DALLAM COUNTIES WILL EXPIRE AT 500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3618 10263 3628 10287 3662 10271 3651 10219
TIME...MOT...LOC 2153Z 202DEG 43KT 3632 10271 

$$

CE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:53 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 15, 3:53 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI APR 15 2016

.DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE.  SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT.   SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.

CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND.  UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY.  A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.

CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN.  LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS.  03

COCKRELL

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  71  45  61  41 /  60  60  70  50  40
BEAVER OK                  58  67  51  58  42 /  80  90 100  80  50
BOISE CITY OK              48  62  39  52  36 /  80  90  60  40  30
BORGER TX                  58  69  48  61  42 /  60  60  90  60  40
BOYS RANCH TX              53  72  45  61  41 /  50  60  60  40  30
CANYON TX                  51  73  45  63  41 /  50  50  70  40  30
CLARENDON TX               55  69  51  64  44 /  60  60 100  50  40
DALHART TX                 49  68  40  57  38 /  50  70  60  40  30
GUYMON OK                  55  66  45  56  40 /  80  90  80  70  30
HEREFORD TX                52  74  44  63  41 /  50  50  60  30  30
LIPSCOMB TX                58  66  53  60  44 /  60  80 100  80  60
PAMPA TX                   56  67  48  60  42 /  60  60 100  60  40
SHAMROCK TX                56  66  54  63  46 /  60  80 100  80  50
WELLINGTON TX              56  68  56  66  48 /  60  80 100  80  50

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
     HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: BEAVER.

&&

18/03
Hazardous weather outlook, Apr 15, 3:19 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI APR 15 2016

OKZ001>003-TXZ001>020-161100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO
SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT
DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL
MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE
WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON SATURDAY.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:12 PM CDTFlash Flood WatchAMABeaver13 hr
Apr 15, 5:27 PM CDTSevere Thunderstorm WarningAMACimarron48 min
Apr 15, 6:14 PM CDTSevere Thunderstorm WarningAMACimarron46 min
Apr 15, 6:24 PM CDTSevere Thunderstorm WarningAMACimarron, Texas66 min
Apr 15, 6:52 PM CDTTornado WarningAMACimarron, Texas23 min
Apr 15, 3:36 PM CDTSevere Thunderstorm WarningAMADallam, Hartley39 min
Apr 15, 3:53 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham52 min
Apr 15, 4:44 PM CDTSevere Thunderstorm WarningAMAHartley61 min
Apr 15, 4:50 PM CDTSevere Thunderstorm WarningAMAOldham28 min
Apr 15, 5:15 PM CDTSevere Thunderstorm WarningAMADallam, Hartley60 min
Apr 15, 5:36 PM CDTSevere Thunderstorm WarningAMAOldham41 min
Apr 15, 5:49 PM CDTSevere Thunderstorm WarningAMADallam, Sherman56 min
Apr 15, 5:55 PM CDTTornado WarningAMADallam, Hartley25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.